ArticleEuropean child & adolescent psychiatry2022
Acute myocardial infarction due to spontaneous coronary artery dissection in a 6-year-old boy with ADHD on the third day of treatment with methylphenidate.
Article in European child & adolescent psychiatry, 2022. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 5 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
5 citing papers in PubMed, 9 citations in OpenAlex.
- Disproportionality analysis of methylphenidate-associated adverse events in pediatric patients using the FDA Adverse Event Reporting System: overall signals and stratification by gender and dosage form.Frontiers in psychiatry · 2026Article
- Exploration of Spontaneous Coronary Artery Dissection: Pathophysiology, Diagnosis, Management, and Clinical Implications.Reviews in cardiovascular medicine · 2025Review
- Methylphenidate-associated chest pain in a child.BMJ case reports · 2023Article
- Safety profiles of methylphenidate, amphetamine, and atomoxetine: analysis of spontaneous reports submitted to the food and drug administration adverse event reporting system.Frontiers in pharmacology · 2023Article
- Spontaneous dissection of proximal left main coronary artery in a healthy adolescent presenting with syncope: A case report.World journal of clinical cases · 2022Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
7 authors at 4 institutions in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Methylphenidate (MPH) is an indirect-acting sympathomimetic drug and structurally related to amphetamine. It is widely used to treat children aged 6 years and older, as well as adolescents who have attention-deficit/hyperactivity disorder (ADHD). We report on a 6-year-old boy who presented with typical angina symptoms occurring several hours after intake of an increased dose of MPH, which had been initiated for ADHD treatment 2 days earlier. Despite typical angina symptoms, the diagnosis of myocardial infarction due to spontaneous coronary artery dissection of the right coronary artery was delayed. Most epidemiological studies could not detect an increased risk for cardiovascular events in association with ADHD medications. However, the direct temporal relationship in our case indicates the possibility that MPH may trigger spontaneous coronary artery dissection in predisposed patients. Since myocardial infarction in children is rare but comprises various etiologies, awareness of this possible catastrophic event among medical staff may be lower and may delay immediate life-saving diagnostic and therapeutic measures.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.